Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 2008, 5:30 PM EDT for Osceola County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 5:30 PM EDT (21:30 UTC)
- Expired
- Jun 22, 2008, 5:56 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:31 PM EDT | TSTM WND DMG | Kissimmee, FL | KISSIMMEE POLICE DEPARTMENT REPORTED LARGE TREE DOWN AT INTERSECTION OF MAIN STREET AND CHURCH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 222130 SVRMLB FLC097-222230- /O.NEW.KMLB.SV.W.0063.080622T2130Z-080622T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 530 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA. * UNTIL 630 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KISSIMMEE...OR OVER KISSIMMEE...AND MOVING EAST AT 24 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BUENA VENTURA LAKES...SAINT CLOUD...EAST LAKE TOHO AND NARCOOSSEE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2834 8124 2822 8115 2817 8144 2834 8149 TIME...MOT...LOC 2130Z 255DEG 21KT 2828 8136 $$
1 follow-up statement
000 WWUS52 KMLB 222156 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 PM EDT SUN JUN 22 2008 FLC097-222154- /O.CAN.KMLB.SV.W.0063.000000T0000Z-080622T2230Z/ OSCEOLA FL- 555 PM EDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. AT 521 PM A WIND GUST TO 56 MPH WAS RECORDED AT THE KISSIMMEE AIRPORT AND POWER LINES WERE REPORTED DOWN IN THE AREA. OTHER REPORTS OF SMALL TREE BRANCHES DOWN WERE REPORTED IN THE KISSIMMEE AREA AND A LARGE TREE WAS REPORTED DOWN AROUND 530 PM AT MAIN AND CHURCH STREET IN KISSIMMEE. LAT...LON 2834 8124 2822 8115 2817 8144 2834 8149 TIME...MOT...LOC 2144Z 255DEG 21KT 2830 8127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:03 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 22, 2:03 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT SUN JUN 22 2008 .DISCUSSION... CURRENT/TONIGHT...EAST COAST BREEZE BOUNDARY HAS BEEN CRAWLING INLAND ACROSS THE SPACE COAST. BOUNDARY IS MAKING BETTER PROGRESS INLAND OVER THE TREASURE COAST. THE ECSB FEATURE WILL BE FOCUS FOR DEVELOPMENT OF PERHAPS A STRONG STORMS OR TWO OVER THE NEXT TWO TO THREE HOURS. ANOTHER BATCH OF STORMS ASCD WITH GULF SYNOPTIC INFLUENCE IS MOKING LANDFALL OVER THE WEST PEINSULA AND MAY PRESENT ANOTHER CHANCE OF SHRA/TSRA THIS EVENING. FROM WEST TO EAST. WILL HOLD ONTO A MENTIONABLE RAIN CHANCE THROUGH THE EVENING WITH POPS TAPERING TO ISOLATED IN COVERAGE PAST 00Z AND ENDING BY 03Z AS AIRMASS GETS WORKED OVER ALONG WITH LOSS OF HEATING. MON...EASTERN CONUS UPR TROUGHING WILL KEEP HIGH PRESSURE SUPPRESSED TO OUR SOUTH AND MAINTAIN W-SW FLOW REGIME OVER THE AREA. GFS INDICATES SOME DIVERGENCE ALOFT...COOL MID LEVEL TEMPS AND DEEP MOISTURE. POPS WILL CONTINUE TO RUN ABOVE NORMAL WITH LIKELY COVERAGE OVER THE NORTH AND SOMEWHAT LESSER BUT STILL ABV NORMAL CHC OF STORMS OVER THE SOUTH. *** PREV DISCUSSION *** TUE-WED...EASTERN CONUS TROUGH WILL LIFT OUT WHICH WILL ALLOW LOW/MID LEVEL RIDGE TO SHIFT BACK TO THE NORTH. THE GFS SHOWS SOUTHERN PORTION OF UPPER LEVEL TROUGH LAGGING BEHIND OVER THE NORTHEAST GULF THOUGH...SO DEEP DRYING IS NOT EXPECTED. THE MAIN DIFFERENCES SHOULD BE THE POSITIONING OF HIGHEST POPS AS STEERING FLOW BECOMES WEAK TUE THEN SHIFTS CONVECTION INLAND ON WED. CURRENT FORECAST INDICATING 40 POPS AREAWIDE TUE...DECLINING TO 30 PERCENT TUE EXCEPT FOR 40 PERCENT IN THE SOUTH STILL LOOKS GOOD. THU-SAT...GFS CONTINUES TREND OF SHOWING MOISTURE INCREASING ACROSS THE SOUTH ON THU IN ASSOCIATION WITH TROPICAL WAVE STARTING TO ROUND THE BASE OF DEEP LAYER ATLANTIC RIDGE. THIS FEATURE IS FORECAST TO SHEAR APART WITH SOUTHERN PORTION SHIFTING INTO THE CENTRAL/WESTERN GULF FRI-SAT AND MOISTURE ASSOCIATED WITH NORTHERN PORTION LINGERING OVER THE LOCAL AREA. LOW LEVEL RIDGE AXIS WILL EXTEND NORTH OF THE AREA BUT ONSHORE FLOW SHOULD BE LIGHT AS REMNANTS OF TROUGH LINGER ...BUT WOULD EXPECT POPS TO TRANSITION MORE TO A NIGHT/MORNING REGIME ALONG THE COAST...ESPECIALLY THE SOUTH...THEN CONVECTION SHIFTING TO THE INTERIOR DURING THE AFTERNOON/EVENING. HAVE NOT CHANGED PREVIOUS CHANCE POPS MUCH SINCE THEY ARE IN PRETTY GOOD AGREEMENT WITH LATEST MEX NUMBERS. && .AVIATION... SCT TSRA ALL LOCATIONS THROUGH 23Z WITH SLOW DECREASE THROUGH 02Z. ANOTHER WAVE FROM TH GULF COAST MAY AFFECT WESTERN SITES FM LEE-MCO/ISM THIS EVENING. AFFECTED LOCATIONS WL SEE MVFR/IFR CONDITIONS WITH PREDOMINANT VFR DVLPG AFT 03Z. LCL BR AFT 10Z WL REDUCE LCL VSBYS TO AROUND 3-5 MILES SFB-DAB THROUGH 12Z MONDAY MORNING. && .MARINE... WEST FLOW AROUND 5 TO 10 KTS WITH SEAS AROUND 1 TO 2 FEET EXPECTED. ONLY CONCERN OVER THE COASTAL WATERS TODAY WILL BE OFFSHORE MOVING SHOWERS AND THUNDERSTORMS IN W/SW FLOW ACROSS THE AREA. MON-THU...WINDS WILL TRANSITION FROM AN OFFSHORE FLOW TO ONSHORE DURING THIS PERIOD...ESPECIALLY SOUTHERN LEG. OFFSHORE MOVING STORMS WILL OCCUR AGAIN ON MON AND POSSIBLY TUE IN THE NORTH. INCREASED MOISTURE FROM THE SOUTHEAST SHOULD PRODUCE GREATER THAN NORMAL SHOWER AND STORM CHANCES ACROSS THE SOUTH WED-THU. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 72 89 / 20 60 20 40 MCO 73 90 73 92 / 20 60 20 40 MLB 70 88 72 89 / 20 50 20 40 VRB 72 89 74 89 / 20 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...PENDERGRAST RADAR/STATEMENTS....KELLY
Hazardous weather outlook, Jun 22, 10:12 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1012 AM EDT SUN JUN 22 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1012 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...A FEW STRONG OR POSSIBLY SEVERE STORMS POSSIBLE THIS AFTERNOON... ...THUNDERSTORM IMPACT... SHOWERS AND SCATTERED LIGHTNING STORMS WILL MOVE ACROSS CENTRAL FLORIDA THIS AFTERNOON. STORMS WILL SPREAD INLAND FROM THE WEST COAST AND PUSH TOWARD THE EAST TO NORTHEAST AROUND 15 MPH. SOME STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREATS BEING STRONG WIND GUSTS OF 45 TO 55 MPH...SMALL HAIL...AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES. INTERACTION WITH THE EAST COAST SEA BREEZE BOUNDARY WILL INCREASE THE CHANCE OF STORMS PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAIN AND HAIL. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS BEFORE STORMS APPROACH YOUR AREA. LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. ...FLOOD IMPACT... THERE WILL BE A CHANCE OF LOCALLY HEAVY RAINFALL ACROSS THE AREA. WEST TO SOUTHWEST STEERING FLOW SHOULD BE STRONG ENOUGH TO KEEP STORMS MOVING AT A FAST ENOUGH PACE TO NOT CAUSE ANY MAJOR FLOODING CONCERNS. AFFECTED AREAS AMY EXPERIENCING RAINFALL AMOUNTS FROM ONE HALF TO ONE INCH AMOUNTS. HOWEVER LOCAL AMOUNTS UP TO TWO INCHES ARE POSSIBLE IN ANY SLOW MOVING OR PERSISTENT STORMS. ...MARINE THUNDERSTORM GUST IMPACT... WEST STEERING WILL PUSH STORMS OFFSHORE THIS AFTERNOON INTO THE EARLY EVENING HOURS...AFFECTING THE NEAR SHORE AND INTRACOASTAL WATERS. STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 35 KNOTS OR GREATER AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. ALL BOATERS...ESPECIALLY THOSE WITH AN OPEN CRAFT...ARE URGED TO MAINTAIN A CLOSE WATCH ON THE WEATHER IF VENTURING OUT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT FOR LIGHTNING STORMS WILL CONTINUE OVER THE NEXT SEVERAL DAYS WITH A FEW STRONG STORMS POSSIBLE EACH AFTERNOON. STORM COVERAGE WILL BE BEGIN TO DECLINE THROUGH MIDWEEK WITH A GRADUAL INCREASE EXPECTED THEN AGAIN LATE INTO THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF A WARNING IS ISSUED IN YOUR AREA. PENDERGRAST
In the hours before
Special weather statement, Jun 22, 2:07 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 207 PM EDT SUN JUN 22 2008 FLZ045-147-221845- NORTHERN BREVARD COUNTY-ORANGE- 207 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY...ENTERING NORTHERN BREVARD COUNTY... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES WEST OF LONE CABBAGE FISH CAMP...OVER STATE ROUTE 5 20...MOVING EAST AT 22 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CANAVERAL GROVES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Local storm report, Jun 22, 4:56 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
456 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 5 E WHITE CITY 27.37N 80.25W
06/22/2008 M58 MPH ST. LUCIE FL MESONET
50 KNOT / 58 MPH WIND GUST AT MESONET SITE XSTL, LOCATED
ABOUT MIDWAY BETWEEN ST LUCIE NUCLEAR PLANT AND FREDERICK
DOUGLASS PARK.
&&
JRCLocal storm report, Jun 22, 5:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM FUNNEL CLOUD HOBE SOUND 27.06N 80.13W
06/22/2008 MARTIN FL LAW ENFORCEMENT
MARTIN COUNTY SHERIFF RELAYED REPORT FROM PUBLIC OF
FUNNEL CLOUD SIGHTING OVER HOBE SOUND.
0436 PM HAIL 5 NE STUART 27.25N 80.19W
06/22/2008 E1.75 INCH MARTIN FL LAW ENFORCEMENT
MARTIN COUNTY SHERIFF DEPUTY REPORTED GOLF BALL SIZE HAIL
JUST NORTH OF INTERSECTION OF OCEAN BLVD. AND MACARTHUR
BLVD. IN STUART BEACH.
&&
JRCSpecial weather statement, Jun 22, 5:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 524 PM EDT SUN JUN 22 2008 FLZ053-222215- OSCEOLA- 524 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OSCEOLA COUNTY... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CAMPBELL...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE THROUGH THE KISSIMMEE AND SAINT CLOUD AREAS TOWARD NARCOOSSEE THROUGH 615 PM. DOPLER RADAR INDICATES WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:25 PM EDT | Special Marine Warning | MLB | 110 min | |
| Jun 22, 3:38 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 39 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 45 min |
| Jun 22, 4:23 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.